Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS New York, NY

July 30, 20154 counties in New York; Essex County, Hudson County, Union County, New Jersey

NWS New York, NY issued this special weather statement at Jul 30, 2015, 4:21 PM EDT for 4 counties in New York; Essex County, Hudson County, Union County, New Jersey. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2015, 4:21 PM EDT (20:21 UTC)
Expired
Jul 30, 2015, 5:00 PM EDT
In force
39 min
Issued by
NWS New York, NY

Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Nassau County, NY, New York County, NY, Richmond County, NY

The radar

The Brookhaven radar (KOKX), 88 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 5:10 PM EDTTSTM WND DMGPort Washington, NYWIRES DOWN AT HERBERT AVENUE.
Jul 30, 5:10 PM EDTTSTM WND DMGSyosset, NYTREES ON WIRES AND LIGHTS OUT AT JACKSON AVE AND RAILROAD AVE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WWUS81 KOKX 302021
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT THU JUL 30 2015
 
NJZ004-006-104>108-NYZ071>075-176>179-302100-
EASTERN UNION-EASTERN BERGEN-WESTERN ESSEX-HUDSON-EASTERN
ESSEX-EASTERN PASSAIC-WESTERN UNION-SOUTHERN QUEENS-NORTHERN
QUEENS-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-SOUTHERN
NASSAU-BRONX-SOUTHERN WESTCHESTER-RICHMOND (STATEN IS.)-NORTHERN
NASSAU-
421 PM EDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC...CENTRAL
UNION...HUDSON...SOUTHWESTERN BERGEN...ESSEX...QUEENS...KINGS...SOUTH
CENTRAL WESTCHESTER...NEW YORK...BRONX...NASSAU...WESTERN SUFFOLK AND
RICHMOND COUNTIES...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER JERSEY CITY...MOVING
EAST AT 40 MPH.

WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4059 7421 4061 7435 4090 7423 4093 7373
      4086 7382 4077 7376 4090 7363 4087 7346
      4061 7343 4058 7356 4059 7357 4065 7344
      4071 7400 4071 7404 4067 7410 4059 7406
      4050 7425
TIME...MOT...LOC 2021Z 249DEG 33KT 4072 7406 
$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:41 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 30, 3:41 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
341 PM EDT THU JUL 30 2015

.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE AREA TONIGHT...FOLLOWED BY WEAK
HIGH PRESSURE MOVING ACROSS THE AREA ON FRIDAY...DEPARTING FRIDAY
NIGHT. A SERIES OF FRONTAL BOUNDARIES WILL IMPACT THE AREA OVER
THE WEEKEND AND INTO THE NEW WEEK. IN BETWEEN....WEAK HIGH
PRESSURE WILL PREVAIL ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
COLD FRONT OVER CENTRAL NY/PA CONTINUES TO TRACK EAST. AHEAD OF
THE FRONT...SHOWERS/TSTMS HAVE DEVELOPED ALONG A PRE-FRONTAL
TROUGH AND ARE MOVING THROUGH THE REGION WITH HEAVY RAIN...GUSTY
WINDS...AND FREQUENT LIGHTNING.

WITH REGARDS TO THE HEAT ADVISORY FOR NYC...WILL KEEP IT IN EFFECT
AS SFC DEWPOINTS ARE IN THE MID 70S...AND WITH THE RAIN...EXPECT
SFC DEWPOINTS TO REMAIN HIGH. TEMPS SHOULD REBOUND SOMEWHAT IN
BETWEEN STORMS...AND IT WILL NOT TAKE MUCH TO REACH A HEAT INDEX
OF 95. HOWEVER...IF IT DOES NOT OCCUR PRIOR TO 6PM...IT MAY NOT
HAPPEN.

SHOWERS/TSTMS SHOULD WIND DOWN FROM WEST TO EAST THROUGH THIS
EVENING...WITH STORMS DEPARTING EASTERN AREAS AROUND MIDNIGHT.
COLD FRONT WILL NOT BE THROUGH UNTIL LATE...SO WITH ABUNDANT LOW-
LEVEL MOISTURE...WILL EXPECT PATCHY FOG TO DEVELOP AWAY FROM THE
CITY...WITH MOST FOG ACROSS EASTERN CT AND EASTERN LI.

THERE IS A HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES THROUGH THIS
EVENING.

LOWS TONIGHT WILL DROP INTO THE LOW TO MID 70S IN/AROUND NYC...AND
IN THE 60S ELSEWHERE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
HIGH PRES BUILDS INTO OHIO VALLEY ON FRIDAY AND DROPS INTO THE
SOUTHEAST U.S. FRIDAY NIGHT. CONDS WILL REMAIN QUITE WARM WITH
HIGHS IN THE MID TO UPPER 80S ACROSS MOST OF THE REGION...AND
AROUND 90 IN/AROUND NYC/NORTHEAST NJ.

HOWEVER...IT WILL BE MUCH LESS HUMID AS DEWPOINTS WILL FALL INTO
THE MID 50S AND LOW 60S.

LOWS FRIDAY NIGHT WILL DROP INTO THE 70S IN/AROUND NYC AND IN THE
60S ELSEWHERE.

THEE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN BEACHES ON
FRIDAY.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
FOR THE MOST PART...MAINLY TRANQUIL CONDS ON TAP FOR THE REGION
DURING THIS PERIOD. A SERIES OF COLD FRONTS WILL MOVE ACROSS THE
REGION STARTING SATURDAY AFTERNOON AND CONTINUING INTO THE START
OF THE NEW WEEK. FOR NOW...EXPECTING POSSIBLE SHOWERS/TSTMS
SATURDAY AFTERNOON/EVENING...THEN DRY CONDS PREVAIL UNTIL THE NEXT
BOUNDARY ON MONDAY AND TUESDAY. NOT EXPECTING MUCH IN THE WAY OF
WIDESPREAD PRECIP WITH EACH FRONT...AND IN BETWEEN...WEAK HIGH
PRES WILL RULE. A STRONGER COLD FRONT LOOKS TO IMPACT THE REGION
TOWARDS THE END OF NEXT WEEK WITH A BIT MORE SHOWER/TSTM ACTIVITY.

TEMPS DURING THE PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL
WITH HIGHS GENERALLY IN THE 80S TO AROUND 90. HUMIDITY LEVELS WILL
BE LOW OVER THE WEEKEND...AND THEN WILL START TO CREEP UP NEXT
WEEK AS WINDS SHIFT TO THE SOUTH AND SFC DEWPOINTS CREEP UP
THROUGH THE 60S.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT OVER ERN PA WILL PASS THRU THE REGION TNGT.

MAIN AREA OF TSTMS NOW APPROACHING THE AREA FROM THE W FASTER
THAN ORIGINALLY PLANNED. HAVE THEREFORE AMENDED THE TAFS TO
INDICATE A FASTER TIMING.

CIGS INTO THIS EVE LIKELY TO CONTINUE BOUNCING BETWEEN VFR AND
MVFR. SOME IFR OR LOWER POSSIBLE IN THE HEAVIEST TSTMS MAINLY DUE
TO VIS.

IMPROVEMENT TO VFR TNGT BEHIND THE FRONT. THERE COULD BE SOME
RESIDUAL VIS RESTRICTIONS IN BR TIL THE DRY AIR FLOWS
IN...PARTICULARLY THE OUTLYING TERMINALS.

MAINLY SSW FLOW TIL THIS EVE WHEN WINDS SHIFT TO THE WSW THEN NW.
SPEED AND DIRECTION VARIABILITY CAN BE EXPECTED INVOF TSTMS.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: WIND VARIABILITY LIKELY THRU 23Z DUE TO
TSTMS IN THE AREA. UPDATES TO TIMING AND INTENSITY OF TSTMS CAN BE
EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT
LATE THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.

KLGA FCSTER COMMENTS: WIND VARIABILITY LIKELY THRU 23Z DUE TO TSTMS
IN THE AREA. UPDATES TO TIMING AND INTENSITY OF TSTMS CAN BE
EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT LATE
THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.

KEWR FCSTER COMMENTS: WIND VARIABILITY LIKELY THRU 23Z DUE TO TSTMS
IN THE AREA. UPDATES TO TIMING AND INTENSITY OF TSTMS CAN BE
EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT LATE
THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.

KTEB FCSTER COMMENTS: WIND VARIABILITY LIKELY THRU 23Z DUE TO TSTMS
IN THE AREA. UPDATES TO TIMING AND INTENSITY OF TSTMS CAN BE
EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT LATE
THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.

KHPN FCSTER COMMENTS: WIND VARIABILITY LIKELY THRU 23Z DUE TO TSTMS
IN THE AREA. UPDATES TO TIMING AND INTENSITY OF TSTMS CAN BE
EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT LATE
THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.

KISP FCSTER COMMENTS: TSTMS TRACKING ACROSS LI MAY IMPACT THE
ARPT BY 2030Z. VCTS FOR THIS.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRI AFTN...VFR WITH W WINDS.
.SAT-SUN...MAINLY VFR WITH SW FLOW.
.MON...INCREASING S FLOW WITH A CHC OF TSTMS.
.TUE...CHC TSTMS. WINDS SHIFTING TO THE W.

&&

.MARINE...
GUSTY WINDS ON THE WATERS THROUGH THIS EVENING...AND WILL KEEP
SMALL CRAFT ADVISORY UP ON EASTERN LI SOUND/LI BAYS UNTIL 8 PM FOR
25 KT WIND GUSTS. FOR THE OCEAN WATERS...WIND GUSTS TO 25 KT WILL
DIMINISH TO SUB-SCA LEVELS THIS EVENING...BUT SEAS UP AROUND 5 FT
WILL SLOWLY SUBSIDE TO SUB-SCA LEVELS THROUGH THE OVERNIGHT HOURS.

TRANQUIL CONDS TONIGHT FRIDAY THROUGH SATURDAY AS HIGH PRES
BUILDS OVER THE WATERS.

A SERIES OF FRONTAL BOUNDARIES WILL IMPACT THE WATERS OVER THE
WEEKEND AND INTO THE NEW WEEK. OCEAN SEAS MAY BUILD TO 5 FT DURING
THIS TIME DUE TO A PREVAILING S/SW FLOW.

&&

.HYDROLOGY...
BASIN AVG QPF OF APPROXIMATELY 1/2 INCH POSSIBLE THROUGH
TONIGHT...LIKELY ACROSS INTERIOR AREAS AND LOCATIONS NEAR NYC AND
TO THE NORTH AND WEST. WITH PW OVER 2 INCHES...LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH ANY STRONGER CONVECTION. MINOR
URBAN/POOR DRAINAGE FLOODING IS THE MOST LIKELY OUTCOME. THERE
WILL ALSO THOUGH BE A POSSIBILITY OF FLASH FLOODING BUT EXPECT
THIS TO BE MORE ISOLATED.

OTHERWISE...NO SIGNIFICANT WIDESPREAD RAIN EXPECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ072>075-176-
     178.
     HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NYZ075-
     080-081-178-179.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
     340-345.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...JMC
MARINE...MPS
HYDROLOGY...MPS
Hazardous weather outlook, Jul 30, 6:55 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
655 AM EDT THU JUL 30 2015

NYZ072>074-176-311100-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
655 AM EDT THU JUL 30 2015

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-311100-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
655 AM EDT THU JUL 30 2015

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HEAT ADVISORY.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-179-311100-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
655 AM EDT THU JUL 30 2015

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

THERE IS A MARGINAL RISK FOR STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>071-078-079-177-311100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
655 AM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK FOR STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 30, 3:15 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT THU JUL 30 2015

CTZ005-006-NYZ068-070-302000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-NORTHERN WESTCHESTER-
315 PM EDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...NORTHWESTERN
NEW HAVEN...EASTERN PUTNAM AND NORTH CENTRAL WESTCHESTER COUNTIES...

AT 315 PM EDT...A STRONG THUNDERSTORM WAS OVER BREWSTER...MOVING EAST
AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4137 7303 4131 7369 4148 7375 4153 7356
      4153 7353 4154 7353 4155 7346 4149 7344
      4151 7339 4149 7337 4147 7331 4149 7333
      4151 7332 4151 7316 4156 7317 4157 7309
TIME...MOT...LOC 1915Z 257DEG 26KT 4142 7363

NV
Special weather statement, Jul 30, 3:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT THU JUL 30 2015

NYZ078-080-302015-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
335 PM EDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NASSAU AND WEST
CENTRAL SUFFOLK COUNTIES...

AT 334 PM EDT...A STRONG THUNDERSTORM WAS OVER HUNTINGTON...MOVING
EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4094 7350 4094 7349 4088 7342 4089 7343
      4090 7343 4090 7335 4093 7340 4092 7341
      4096 7340 4090 7323 4098 7312 4095 7310
      4095 7307 4097 7310 4097 7300 4083 7295
      4075 7344
TIME...MOT...LOC 1934Z 247DEG 35KT 4086 7340

DS
Special weather statement, Jul 30, 3:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT THU JUL 30 2015

CTZ005-009-NJZ103-NYZ069-070-302030-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN
BERGEN-ROCKLAND-NORTHERN WESTCHESTER-
343 PM EDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD...
NORTHWESTERN BERGEN...ROCKLAND...WESTERN PUTNAM AND WESTCHESTER
COUNTIES...

AT 342 PM EDT...A STRONG THUNDERSTORM WAS NEAR OSSINING...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4108 7424 4133 7391 4134 7329 4108 7346
      4106 7369 4110 7373 4105 7381 4105 7401
      4107 7406 4104 7407 4104 7426
TIME...MOT...LOC 1942Z 244DEG 31KT 4122 7388

DS
Special weather statement, Jul 30, 4:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EDT THU JUL 30 2015

CTZ005-006-302045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
402 PM EDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD AND
NORTHWESTERN NEW HAVEN COUNTIES...

AT 402 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWTOWN...MOVING EAST
AT 40 MPH.

WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4156 7295 4156 7288 4154 7285 4157 7283
      4156 7282 4134 7283 4133 7289 4133 7355
      4151 7347 4152 7344 4149 7344 4151 7339
      4149 7337 4147 7331 4149 7333 4151 7332
      4151 7316 4156 7316 4162 7293
TIME...MOT...LOC 2002Z 258DEG 35KT 4140 7334

DS
Local storm report, Jul 30, 4:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT THU JUL 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     FLASH FLOOD      BRONX                   40.85N  73.87W
07/30/2015                   BRONX              NY   SOCIAL MEDIA

            WATER FLOODED THE LOWER LEVEL OF A BUSINESS AT GARRISON
            AVENUE AND WHITTIER STREET.

&&

FEB
Special weather statement, Jul 30, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT THU JUL 30 2015

NJZ004-006-104>108-NYZ071>075-176>179-302100-
EASTERN UNION-EASTERN BERGEN-WESTERN ESSEX-HUDSON-EASTERN
ESSEX-EASTERN PASSAIC-WESTERN UNION-SOUTHERN QUEENS-NORTHERN
QUEENS-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-SOUTHERN
NASSAU-BRONX-SOUTHERN WESTCHESTER-RICHMOND (STATEN IS.)-NORTHERN
NASSAU-
421 PM EDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC...CENTRAL
UNION...HUDSON...SOUTHWESTERN BERGEN...ESSEX...QUEENS...KINGS...SOUTH
CENTRAL WESTCHESTER...NEW YORK...BRONX...NASSAU...WESTERN SUFFOLK AND
RICHMOND COUNTIES...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER JERSEY CITY...MOVING
EAST AT 40 MPH.

WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4059 7421 4061 7435 4090 7423 4093 7373
      4086 7382 4077 7376 4090 7363 4087 7346
      4061 7343 4058 7356 4059 7357 4065 7344
      4071 7400 4071 7404 4067 7410 4059 7406
      4050 7425
TIME...MOT...LOC 2021Z 249DEG 33KT 4072 7406

DS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:03 PM EDTAreal Flood AdvisoryOKXBronx, New York, Queens, Richmond117 min
Jul 30, 2:31 PM EDTFlash Flood WarningOKXBronx, New York, Queens119 min
Jul 30, 2:44 PM EDTSpecial Weather StatementOKXBronx46 min
Jul 30, 2:49 PM EDTSpecial Marine WarningOKX86 min
Jul 30, 2:49 PM EDTSpecial Marine WarningOKX86 min
Jul 30, 2:50 PM EDTSevere Thunderstorm WarningOKXBronx, Nassau, Queens, Suffolk40 min
Jul 30, 3:08 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk112 min
Jul 30, 3:35 PM EDTSpecial Weather StatementOKXNassau40 min
Jul 30, 3:39 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester3 hr
Jul 30, 3:43 PM EDTSpecial Weather StatementOKXRockland, Westchester47 min
Jul 30, 4:14 PM EDTSpecial Marine WarningOKX91 min
Jul 30, 4:16 PM EDTSpecial Marine WarningOKX89 min
Jul 30, 4:25 PM EDTSpecial Weather StatementOKXKings, Queens50 min
Jul 30, 4:34 PM EDTAreal Flood AdvisoryOKXWestchester86 min
Jul 30, 4:40 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more2 hr
Jul 30, 5:04 PM EDTSpecial Weather StatementOKXNassau41 min
Jul 30, 5:58 PM EDTAreal Flood AdvisoryOKXSuffolk62 min
Jul 30, 3:15 PM EDTSpecial Weather StatementOKX45 min
Jul 30, 4:02 PM EDTSpecial Weather StatementOKX43 min
Jul 30, 4:28 PM EDTSpecial Weather StatementOKX47 min

Nearby

Special Weather Statements in New York, 2015Special Weather Statements in New Jersey, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.